MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ROTATING HINGE KNEE RIGHT SIZE F CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ROTATING HINGE KNEE RIGHT SIZE F CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE
Catalog Number 00588001602
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Aseptic loosening (4883)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D6a: exact date of implantation is unknown however is reported to have occurred in (b)(6) 2024.D10: medical product: nexgen 22mm diameter 100mm length straight stem extension combined length 145mm: catalog#00598801022, lot#37221035.E1: contact information for the healthcare professional that reported the event was redacted on the user report.G2: foreign: germany.H6: proposed component code: mechanical (g04) - femur.Diligence is in process to determine whether the product is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Approximately one (1) year and ten (10) months post-implantation, the patient underwent revision surgery due to loosening of the femoral component.During the procedure, a fracture was found at the connection between the femoral stem extension and the femoral component.It was reported that there was no prior trauma that contributed to the event.Due diligence is in progress for this event; to date no additional information has been provided.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.The following sections have been updated: b4; b5; d1; d4; e1; g3; g4; h2; h4; h11.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty.Approximately one (1) year and ten (10) months post-implantation, the patient presented with pain, restricted range of motion, and aseptic loosening.Diagnostic images showed detachment of the femoral stem extension from the femoral component.Subsequently, the patient underwent revision surgery during which a fracture was found at the connection between the femoral stem extension and the femoral component.The femoral component was loose and easily removed however the distal stem was removed via transfemoral approach as it remained well fixed.The femoral components and polyethylene inlay were replaced without complication.It was reported that there was no prior trauma that contributed to the event.All available information has been provided.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a4; b4; b5; b7; d6a; d9; d10; e1; e3; g3; h2; h6; h10; h11.D10: medical product: 12mm height size f articular surface: catalog#00588006012, lot#66210261; size 6 precoat cemented tibial component: catalog#00588000600, lot#65602106; 16mm diameter 100mm length straight stem extension combined length 145mm: catalog#00598801016, lot#65828843; palacos cement: catalog#66017747, lot#68271303; palacos cement: catalog#66017747, lot#68621302 the device has been received by zimmer biomet and further evaluation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a2; b4; b5; g3; h2; h3; h6; h10; h11.Visual examination of the explanted femoral device found it to exhibit signs of being implanted with wear, nicks and dings and foreign material adhered to its surface.The explanted femoral stem exhibits signs of being implanted with wear, nicks and dings.The tapered end has fractured off and is lodged within the post of the femoral component.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The device was submitted for further analysis which determined that the fracture surface exhibits beach marks, which is a characteristic fatigue feature.Hence, the device displayed fracture features in the observed regions that suggest a fatigue mode of fracture.Device history record was reviewed and no discrepancies related to the reported event were found.Review of the provided medical records identified the following: implantation without complication followed by revision two years later for pain, restricted range of motion, and aseptic loosening.Aspiration showed no indication of infection; radiograph shows a dislocation of the femoral stem extension from the femoral joint component.Replacement surgery with inlay replacement, femoral replacement prosthesis shield as well as transfemoral removal of the stem after cone fracture, augmentation of the metaphyseal defect by means of tm-cone and femoral component reimplantation.Cone fracture clearly visible, proximal portion easily removed, unable to loosen the distal stem thus requiring transfemoral approach for removal.New femoral components and inlay placed without complication.Reported event was confirmed by review of provided medical records and evaluation of the returned complaint sample.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ROTATING HINGE KNEE RIGHT SIZE F CEMENTED OPTION FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24519602
Report Number0001822565-2026-00721
Device Sequence Number12890329
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/27/2026
Device Catalogue Number00588001602
Device Lot Number65081208
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer04/30/2026
05/21/2026
06/16/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date05/13/2026
06/03/2026
07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.; SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexMale
Patient Weight202 LB